JAMA · 1972 · 33 citations · 2 references
MedicineNephrologyUrologyRenal PathologyRenal PathophysiologyUrolithiasisCystine StonesRenal Cystic DiseasesRenal DiseaseStone PathogenesisUrinary Stone SurgeryBladder CalculiCystine Stone FormationDistal Ureteral ObstructionRenal CalculiUrinary Cystine Excretion
To the Editor.— Among the variety of toxic reactions caused by penicillamine, a lupus-like syndrome has been recently reported in a patient with Wilson's disease 1 treated with this drug. In view of the apparent rarity of this reaction to penicillamine, we wish to add a report on a patient with cystine lithiasis in whom a lupus-like syndrome was induced by this treatment. Report of a Case.— A 47-year-old woman with cystinuria, known to suffer from cystine stones since 1944, was admitted in June 1969 for treatment with penicillamine. In 1955 she underwent right nephrectomy because of a large cystine stone and pyonephrosis. In 1967 and in 1969 emergency ureterolithotomies were performed because of ureteral obstruction by cystine calculi, occurring in spite of treatment by forced fluid intake and alkalinization. On admission the urine contained a few red blood cells and numerous cystine crystals, but there was no proteinuria. Results
2
LUPUS-LIKE SYNDROME INDUCED BY D-PENICILLAMINE IN WILSON'S DISEASE
J P Harpey, B Caille, R Moulias et al. · The Lancet · 1971 · 65 citations
Medicine, Immunology, Neurology +6